Paliperidone-associated motor tics

Gen Hosp Psychiatry. 2014 May-Jun;36(3):360.e7-8. doi: 10.1016/j.genhosppsych.2014.01.003. Epub 2014 Jan 14.

Abstract

Objectives: Paliperidone-associated motor tics.

Method: Case report.

Results: We report a 30-year-old man with schizophrenia who developed motor tics (eye blinking) after treatment of paliperidone up to 15 mg daily.

Conclusion: Tic-like symptoms, from simple eye blinking to complex Tourette-like syndrome, may occur during paliperidone treatment, especially with high dose.

Keywords: Atypical antipsychotics; Motor tics; Paliperidone.

Publication types

  • Case Reports

MeSH terms

  • Antipsychotic Agents / administration & dosage
  • Antipsychotic Agents / adverse effects*
  • Blinking / drug effects*
  • Humans
  • Isoxazoles / administration & dosage
  • Isoxazoles / adverse effects*
  • Male
  • Paliperidone Palmitate
  • Pyrimidines / administration & dosage
  • Pyrimidines / adverse effects*
  • Schizophrenia / drug therapy*
  • Tics / chemically induced*
  • Treatment Outcome

Substances

  • Antipsychotic Agents
  • Isoxazoles
  • Pyrimidines
  • Paliperidone Palmitate